Article Text

PDF
CASE REPORT
Hydroxychloroquine-induced inverse psoriasis
  1. Asad Ullah1,
  2. Hassan Zeb1,
  3. Zeeshan Khakwani1 and
  4. Frederick T Murphy2
  1. 1 Department of Internal Medicine, Conemaugh Memorial Medical Center, Johnstown, Pennsylvania, USA
  2. 2 Altoona Arthritis and Osteoporosis Center/Altoona Center for Clinical Research, Ducansville, Pennsylvania, USA
  1. Correspondence to Dr Asad Ullah, asad-86{at}live.com

Abstract

A 65-year-old woman presented to our rheumatology clinic with pain and swelling of multiple joints of her hands. After a thorough evaluation, she was diagnosed with rheumatoid arthritis and was started on hydroxychloroquine therapy. A week later, she presented to our clinic with an acute condition and reported that after taking hydroxychloroquine for a few days she developed multiple rashes, most prominent at skin folds around her breasts, neck, axillae and buttocks. The rashes were characteristic of inverse psoriasis. Hydroxychloroquine was discontinued and the patient was started on methotrexate therapy that resulted in resolution of her rashes in a week.

  • pharmacology and therapeutics
  • skin

Statistics from Altmetric.com

Footnotes

  • Contributors AU: writing discussion. HZ: writing case. ZK: concept and design. FTM: acquisition of data.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Patient consent for publication Not required.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.